Winter Weather, Foothills of the Blue Mountains
- When
- January 3, 10:00 PM PST to January 4, 9:00 AM PST
- Where
- Foothills of the Blue Mountains forecast zone
- Reported by
- NEWSPAPER
Freezing drizzle fell in the Blue Mountain Foothills of Oregon, leading to very icy roadways. Temperatures remained below freezing through the day on the 4th which resulted in icy roadways all day.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Freezing drizzle fell in the Blue Mountain Foothills of Oregon, leading to very icy roadways. Temperatures remained below freezing through the day on the 4th which resulted in icy roadways all day. Schools in Pendleton and Milton-Freewater began classes two hours late. Oregon State Police responded to 15 crashes on interstate 84 due to icy conditions on the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 3, 7:45 PM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 745 PM PST MON JAN 3 2005 .SHORT TERM...TONIGHT...FORECAST PACKAGE WAS UPDATED EARLIER THIS EVENING FOR PATCHY FREEZING FOG IN THE BLUE MOUNTAINS OF OREGON...PARTICULARLY ALONG I-84 WEST OF MEACHAM. A WEAK UPPER LEVEL DISTURBANCE MOVING FROM NORTH TO SOUTH ACROSS EASTERN WASHINGTON AND OREGON WILL CREATE SNOW FLURRIES AT TIMES TONIGHT. HOWEVER...THIS DISTURBANCE SHOULD DO LITTLE TO CHANGE THE ROUGHLY 1500 FOOT BASE TO 4500 FOOT TOP CLOUD DECK OVER THE COLUMBIA BASIN AND DESCHUTES PLATEAU. SOME LOCATIONS WILL OR ALREADY HAVE DEVELOPED LOWER CLOUDS..SUCH AS WALLA WALLA AND REDMOND. FOR LOCATIONS THAT DO NOT HAVE THE CLOUD COVER...SUCH AS THE BEAR VALLEY...OVERNIGHT TEMPERATURES WILL DROP TO THE SINGLE DIGITS OR BELOW ZERO. ALL THIS IS HANDLED WELL BY CURRENT FORECAST PACKAGE SO NO FURTHER UPDATES ARE EXPECTED. 80 && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 026 028 018 027 / 010 005 005 005 WALLA WALLA 023 027 018 027 / 010 005 000 005 TRI-CITIES 024 029 011 029 / 005 005 005 005 YAKIMA 021 027 012 030 / 010 005 005 000 HERMISTON 025 028 011 030 / 005 005 005 005 ELLENSBURG 019 024 09 028 / 010 005 005 000 REDMOND 021 025 014 029 / 010 010 005 000 LA GRANDE 021 025 017 028 / 005 000 000 005 JOHN DAY 013 029 014 032 / 005 005 005 005 THE DALLES 028 032 018 033 / 010 005 005 000 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OREGON 430 AM PST MON JAN 3 2005 ORZ041>050-WAZ024>030-041300- NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)- FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY- EASTERN COLUMBIA RIVER GORGE (WA)- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY- LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)- NORTHWEST BLUE MOUNTAINS- 430 AM PST MON JAN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOW PRESSURE OFF THE CALIFORNIA COAST WILL CONTINUE TO MOVE SOUTH... WITH THE PRECIPITATION THREAT DIMINISHING. AREAS OF FREEZING FOG WILL PERSIST ACROSS THE BLUE MOUNTAIN FOOTHILLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY INTO THURSDAY...WITH DRY BUT COLD CONDITIONS. THE NEXT PACIFIC SYSTEM WILL APPROACH THE AREA LATE THIS WEEK...BRINGING A RISK OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/FORECAST/HWOGRAPHICS/HWOGRAPHICS.PHP ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE G IN HWOGRAPHICS AND THE G IN HWOGRAPHICS.PHP.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434276.